Jump to content
  • Sign Up
0
JustNana

Celiac, Hasimoto's And B12 Shots

Rate this topic

Recommended Posts

I have been ill for years with chronic, debilitating fatigue, hip-knee-joint pain, depression and diverticulitis. After a bowel resection almost 3 years ago it took forever to get my strength back. Then, I started having intense itching of trunk, limbs and scalp, irritability, insomnia typified by waking after falling asleep and staying awake for hours. A year ago I began losing the outer half of my eyebrows, having diarrhea with urgency, and on and on. In February I was diagnosed with celiac disease and Dermatitis Hepatiformis. Also mulpiple vitamin and mineral deficiencies. (B2 B6 B12 D Folc Acid, Zinc, etc) He started me on mega supplements. Last month my Dr diagnosed Hashimoto's as well and I'm taking Levoxyl 50. After some marathon reading, going gluten free and taking my meds I have less itching and diarrhea but otherwise still feel crummy. I asked for B12 shots and had one 4 weeks ago and another on Thursday. After the last one I felt better than I have in ages... For about 36 hours. I called the office to ask if the I jection could have had such an impact and the nurse said yes and that he has several patients take g them monthly.

Have you had any similar experiences? Oh I forgot to mention that I had gastric bypass surgery 8 years ago, lost 90 pounds and kept it off until my colon surgery for diverticulitis. So I have another reason for nutrition problems due to malabsorption.

I am tired, achy, depressed, scared and feel like a whiny hypochondriac. Thank GOD I found this forum. So many wonderful posts and responses.

Share this post


Link to post
Share on other sites

I tested very low in B12, and tried taking a sublingual B12. Unfortunately, I broke out in a major rash on my face the next day, so have been taking B12 shots ever since. I initially took them every month. Now I am able to absorbe enough on my own that I only take them every three months. And yes, they have been a godsend, along with the D and folate :)

Oh, and welcome to the forum. I hope you find lots of useful information and help. Be encouraged that your mood and energy willl undoubtedly improve as you heal. Are you taking probiotics? And have you tried digestive enzymes?

Unfortunately, itching can sometimes be indicative of an additional food sensitivity. For me, it was caused by soy, and if you try many gluten substitute foods you will be consuming a lot of additional soy. It might be worth eliminating it for a while, and then challenging it..

Share this post


Link to post
Share on other sites

Mushroom,

Thank you for your thoughtful response. I am taking an acidophilus capsule, drinking buttermilk just because it feels so good on my stomach. I have Probiotics on my shopping list but wanted to get some input from folks here first. Oh, and I have to start on Flagyl tomorrow for a week and I know that stuff will kill every thing alive in my system. Any advise would be much appreciated!

Thanks again

Share this post


Link to post
Share on other sites

depending on what form of bypass surgery you had, you may not ever absorb B12 properly again. What was you level? if they didn't run the lab work, have them do it towards the end of the month (since the last shot). if it is as low as I think it might be you may need more frequent shots for a short period of time. Typically every day x5, then weekly x3, then monthly

Share this post


Link to post
Share on other sites

Mushroom

Picked up some digestive enzymes and some super duper Probiotics with a gazillion critters. :-) I have not been buying much in the way of gluten-free specialty foods except some pasta, an occasional slice of Udis multi-grain and some Crunchmasters crackers. I will stay open about the possibility of other allergies though. I have learned on the foam how common that is.

frieze,

B12 was 140. And yes, I have been taking sublingual B12 since my surgery. All vitamin and mineral levels have gotten worse over the last 2 years though. I think my Dr thought I wasn't taking my supplements. I am going to request an aggressive injection program for a while. I think it's hard to be B12 toxic, right? I see you can even buy syringes and vials online. I would be fine with giving myself shots, but my Dr is pretty cool and I suspect he will be glad to accommodate me.

Thanks,

Linda

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
0

×